Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 12, 2021, 6:49 PM EDT for Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 12, 2021, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS82 KMLB 122249 SPSMLB Special Weather Statement National Weather Service Melbourne FL 649 PM EDT Mon Jul 12 2021 FLZ041-045-046-141-147-122330- Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL- Inland Volusia FL- 649 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE... NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 730 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong thunderstorm near Space Coast Airport, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Titusville, Oviedo, Winter Park, Wedgefield and Bithlo. LAT...LON 2847 8093 2858 8132 2887 8079 2858 8068 TIME...MOT...LOC 2248Z 136DEG 21KT 2854 8085 $$ Fehling
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:06 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 12, 3:06 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 306 PM EDT Mon Jul 12 2021 .DISCUSSION... ...Strong to Isolated Severe Storms Expected This Afternoon... ...Storms With Locally Heavy Rainfall on Tuesday... Current-Tonight...Active, ongoing, convection across ECFL early this afternoon. This, as an upper air disturbance traverses the peninsula bringing cooler air aloft and greater instability. Parameters remain in place for a few strong/severe storms, especially across the interior. The Storms Prediction Center has placed (upgraded) much of ECFL in a Slight Risk of Severe for today. Primary storm threats include locally heavy downpours, frequent cloud to ground lightning, coin-size hail, and isolated wind gusts of 50-60 mph. Greatest rain chances along the coast into early afternoon, then across the interior through afternoon and perhaps early evening. Storm movement toward the northwest or north at around 10 mph. Most of the activity should stack up across the western peninsula this evening as the ECSB travels into the other side of the peninsula. Remaining mostly dry overnight, except for isolated showers and a thunderstorm or two developing offshore from the Treasure Coast mainly after midnight, becoming scattered and stretching into the Space Coast by daybreak. Overnight lows in the L-M70s, with U70s along the coast. Previous Extended Forecast Discussion... Tuesday-Wednesday...Surface high pressure ridge axis will remain north of central Florida. A weakening mid-upper trough (erstwhile TUTT-type low) over NOFL quickly lifts out to the NE ahead of a northern stream shortwave trough late Tue, with a strong mid level Atlantic ridge rebuilding west into the SE CONUS/FL Wed. Immediately behind the trough Tue, the northern flank of a T-wave will move NW into ECFL, accompanied by increasing moisture. With the flow pattern both weakly convergent at the lower levels and divergent aloft, numerous/widespread showers and isolated TS are will overspread ECFL starting over the SE by sunrise (possibly earlier). Earlier onset of precip/clouds coupled with the departing cold pool aloft should temper TS intensity, however, bands of locally heavy rainfall are expected to produce localized amounts of 1-3", especially along the Space and Treasure Coasts. Subsequent forecasts may need to nudge QPF numbers up over that area. Max temps (only) M-U80s with mins in the M-U70s. Lingering deep moisture will keep diurnal shower/TS coverage high (70-80pct) on Wed, with activity pushing quickly westward in deep easterly flow. Activity tapers off quickly Wed night as the leading edge of slightly drier air approaches the peninsula from the east. Max temps U80s-90F with mins L-M70s inland, U70s along the coast. Thursday-Sunday...Strong mid level ridge will maintain itself across FL through the end of the week, possibly flattering a bit Sun. With the surface ridge axis north of ECFL, East to ESE flow on its south side will maintain itself, favoring the western peninsula for higher diurnal shower/TS chances, with nocturnal/early morning showers developing along the SE coast. This type of pattern suggests the NBM is about 10-20 percent too high for the east side of the peninsula for much of the extended period. Maxes/mins within 1-2F of climo. && .AVIATION...Predominantly VFR conditions outside of convection for the TAF period. An upper level disturbance has increased the risk of severe thunderstorms at inland terminals, especially MCO-ISM-LEE. Downdrafts will produce strong gusty winds near convection. Several rounds of showers and thunderstorms through 22-23Z, clearing out by 02Z. Light southeasterly winds overnight. Tomorrow the pattern repeats, with scattered to numerous showers and thunderstorms impacting all terminals in the afternoon and early evening. However, could be an early (morning) start along the coast from near KMLB southward. && .MARINE...Afternoon-Tonight...A weak disturbance aloft is crossing the area this afternoon bringing scattered showers and lightning storms to the local coastal waters. Some storms this afternoon, especially nearer the Treasure Coast, could be strong with main threats of torrential downpours, cloud to water lightning strikes, hail to 1 inch in diameter, and isolated wind gusts in excess of 50 kts. Storm movement will be toward the north or northwest at 10-15 kts. Else, SE/ESE winds today 10-15kts offshore this afternoon, with seas 2-3ft. Winds persisting overnight, as sea build slightly to 3ft with up to 4ft offshore. Winds/seas locally higher invof showers/storms. Previous Extended Marine Forecast Discussion... Tuesday-Friday...Winds E-ESE through late week. Speeds will average 15kt Tue, 10-15kt Wed-Thu, and around 10kt on Fri. Coverage of showers and storms will be high on Tuesday, then decrease through the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 75 87 75 / 40 10 70 30 MCO 91 74 88 74 / 60 10 80 30 MLB 89 77 84 77 / 50 30 80 40 VRB 88 76 84 75 / 50 40 80 40 LEE 92 74 89 74 / 60 20 80 20 SFB 91 74 89 75 / 60 10 80 30 ORL 92 75 89 77 / 60 10 80 30 FPR 89 76 84 76 / 50 40 80 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Watson RADAR...Negron AVIATION/SOCIAL MEDIA...Haley
Hazardous weather outlook, Jul 12, 10:40 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1040 AM EDT Mon Jul 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1040 AM EDT Mon Jul 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms developing through this afternoon, becoming numerous across the interior west of I-95. Storm motions will be to the northwest at around 10 to 15 mph. Strong to isolated severe storms will be possible today and the Storm Prediction Center has placed east central Florida under a "Slight Risk" risk of severe weather. The main threats from the strongest storms will be isolated severe downburst winds up to 60 mph, 1 inch hail, frequent cloud to ground lightning strikes, and heavy downpours. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Quick rainfall amounts of up to around 2 inches in a 60 to 90 minute period will be possible in the strongest storms. This may lead to minor flooding and ponding of water on roadways. Never drive through a flooded roadway. .RIP CURRENT IMPACT... There will be a Moderate risk of dangerous rip currents at area beaches today. While the threat for rip currents will be present all day, it will be highest during the hours surrounding low tide, or from 1PM to 7PM. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Strong to isolated severe storms will be possible today over inland lakes. Wind gusts up to around 50 knots and hail around 1 inch will be possible. Keep an eye to the southeast sky, as storms will move northwest at around 10 to 15 knots. Move to safe harbor in advance of storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Higher shower and storm coverage is expected to continue across the area Tuesday and Wednesday, before coverage decreases again through the end of the week. Frequent cloud to ground lightning strikes, locally gusty winds, and torrential downpours will continue to be the main threats from stronger storms. Bands of locally heavy rainfall are expected Tuesday and Wednesday, especially along the Space and Treasure Coasts. A moderate risk of life-threatening rip currents will continue through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Sedlock/Leahy
In the hours before
Special weather statement, Jul 12, 3:44 PM EDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Melbourne FL 344 PM EDT Mon Jul 12 2021 FLZ053-122030- Osceola FL- 344 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL 430 PM EDT... At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near Holopaw, moving northwest at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Holopaw, Harmony and Forever Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2832 8110 2815 8086 2791 8105 2805 8129 TIME...MOT...LOC 1944Z 144DEG 12KT 2805 8107 KN
Special weather statement, Jul 12, 4:21 PM EDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Melbourne FL 421 PM EDT Mon Jul 12 2021 FLZ045-053-122100- Osceola FL-Orange FL- 421 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 500 PM EDT... At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near Harmony, or near Narcoossee, moving northwest at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Wedgefield and Orlando International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2828 8102 2814 8123 2829 8153 2857 8115 TIME...MOT...LOC 2021Z 143DEG 21KT 2825 8115 Fehling
Local storm report, Jul 12, 4:57 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
457 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 N LAKE MARY JANE 28.39N 81.18W
07/12/2021 M43 MPH Orange FL MESONET
MESOWEST STATION AT LAKE MARY JANE MEASURED A WIND GUST
OF 37KT/43MPH FROM THE SOUTH
&&
REHLocal storm report, Jul 12, 5:10 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
510 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 5 NNE EAST LAKE TOHO 28.37N 81.25W
07/12/2021 M45 MPH Orange FL MESONET
WEATHERSTEM STATION AT LAKE NONA MIDDLE SCHOOL MEASURED A
WIND GUST OF 39KT/45MPH FROM THE SOUTHWEST.
&&
REHLocal storm report, Jul 12, 5:26 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
526 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 4 E INTERCESSION CITY 28.25N 81.44W
07/12/2021 Osceola FL BROADCAST MEDIA
BROADCAST MEDIA RELAYED THE REPORT OF AN APPROXIMATELY
50-FT TALL TREE THAT FELL ON A TRAILER INSIDE A PRIVATE
PROPERTY. NO INJURIES REPORTED. TIME OF INCIDENT
ESTIMATED FROM RADAR.
&&
KNSpecial weather statement, Jul 12, 6:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 649 PM EDT Mon Jul 12 2021 FLZ041-045-046-141-147-122330- Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL- Inland Volusia FL- 649 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE... NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 730 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong thunderstorm near Space Coast Airport, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Titusville, Oviedo, Winter Park, Wedgefield and Bithlo. LAT...LON 2847 8093 2858 8132 2887 8079 2858 8068 TIME...MOT...LOC 2248Z 136DEG 21KT 2854 8085 Fehling
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:51 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Jul 12, 12:55 PM EDT | Special Weather Statement | MLB | Okeechobee | 50 min |
| Jul 12, 1:14 PM EDT | Special Weather Statement | MLB | Lake | 46 min |
| Jul 12, 1:15 PM EDT | Special Weather Statement | MLB | Flagler | 45 min |
| Jul 12, 1:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jul 12, 1:35 PM EDT | Special Weather Statement | MLB | Martin | 40 min |
| Jul 12, 1:45 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| Jul 12, 1:51 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 39 min |
| Jul 12, 1:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Jul 12, 2:02 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Jul 12, 2:08 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 18 min |
| Jul 12, 2:10 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jul 12, 2:21 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jul 12, 2:33 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Jul 12, 2:38 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Jul 12, 2:41 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| Jul 12, 2:48 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Jul 12, 3:12 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Jul 12, 3:18 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jul 12, 3:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jul 12, 4:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Jul 12, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 22 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.